Benylin Overdose Side Effect Reports
The following Benylin Overdose side effect reports were submitted by healthcare professionals and consumers.
This information will help you understand how side effects, such as Overdose, can occur, and what you can do about them.
A side effect could appear soon after you start Benylin or it might take time to develop.
|Overdose, Breath Alcohol Test Positive|
This Overdose side effect was reported by a consumer or non-health professional from ZA. A 50-year-old patient (weight:NA) experienced the following symptoms/conditions: influenza. The patient was prescribed Benylin (dosage: NA), which was started on NS. Concurrently used drugs: NA. When starting to take Benylin the consumer reported the following symptoms:
|Disorientation, Feeling Drunk, Overdose, Vomiting|
This Overdose Benylin side effect was reported by a consumer or non-health professional from CANADA on Dec 20, 2005. A Female , 28 years of age, weighting 145.0 lb, was diagnosed with
Benylin Overdose Causes and Reviews
What are opioids?
Opioids, sometimes called narcotics, are a type of drug. They include strong prescription pain relievers, such as oxycodone, hydrocodone, fentanyl, and tramadol. The illegal drug heroin is also an opioid.
A health care provider may give you a prescription opioid to reduce pain after you have had a major injury or surgery. You may get them if you have severe pain from health conditions like cancer. Some health care providers prescribe them for chronic pain.
Prescription opioids used for pain relief are generally safe when taken for a short time and as prescribed by your health care provider. However, people who take opioids are at risk for opioid dependence and addiction, as well as an Overdose. These risks increase when opioids are misused. Misuse means you are not taking the medicines according to your provider's instructions, you are using them to get high, or you are taking someone else's opioids.What is an opioid Overdose?
Opioids affect the part of the brain that regulates breathing. When people take high doses of opioids, it can lead to an Overdose, with the slowing or stopping of breathing and sometimes death.What causes an opioid Overdose?
An opioid Overdose can happen for a variety of reasons, including if you
- Take an opioid to get high
- Take an extra dose of a prescription opioid or take it too often (either accidentally or on purpose)
- Mix an opioid with other medicines, illegal drugs, or alcohol. An Overdose can be fatal when mixing an opioid and certain anxiety treatment medicines, such as Xanax or Valium.
- Take an opioid medicine that was prescribed for someone else. Children are especially at risk of an accidental Overdose if they take medicine not intended for them.
There is also a risk of Overdose if you are getting medication-assisted treatment (MAT). MAT is a treatment for opioid abuse and addiction. Many of the medicines used for MAT are controlled substances that can be misused.Who is at risk for an opioid Overdose?
Anyone who takes an opioid can be at risk of an Overdose, but you are at higher risk if you
- Take illegal opioids
- Take more opioid medicine than you are prescribed
- Combine opioids with other medicines and/or alcohol
- Have certain medical conditions, such as sleep apnea, or reduced kidney or liver function
- Are over 65 years old
The signs of an opioid Overdose include
- The person's face is extremely pale and/or feels clammy to the touch
- Their body goes limp
- Their fingernails or lips have a purple or blue color
- They start vomiting or making gurgling noises
- They cannot be awakened or are unable to speak
- Their breathing or heartbeat slows or stops
If you think someone is having an opioid Overdose,
- Call 9-1-1 immediately
- Administer naloxone, if it is available. Naloxone is a safe medication that can quickly stop an opioid Overdose. It can be injected into the muscle or sprayed into the nose to rapidly block the effects of the opioid on the body.
- Try to keep the person awake and breathing
- Lay the person on their side to prevent choking
- Stay with the person until emergency workers arrive
There are steps you can take to help prevent an Overdose:
- Take your medicine exactly as prescribed by your health care provider. Do not take more medicine at once or take medicine more often than you are supposed to.
- Never mix pain medicines with alcohol, sleeping pills, or illegal substances
- Store medicine safely where children or pets can't reach it. Consider using a medicine lockbox. Besides keeping children safe, it also prevents someone who lives with you or visits your house from stealing your medicines.
- Dispose of unused medicine promptly
If you take an opioid, it is also important to teach your family and friends how to respond to an Overdose. If you are at high risk for an Overdose, ask your health care provider about whether you need a prescription for naloxone.
Benylin Overdose Reviews
|Fri, 28 Jan 2011|
After several small sips of Benylin DM-E ( regular strength), an episode of transient global amnesia.
|Mon, 12 Mar 2012|
I took 7.5ml of Benylin Mucus and Phlegm which is less than the recommended dosage for my age (39 yrs). I did not sleep all night, my eyes are puffy, my vision is blurred caused by a thick discharge in both of my eyes. Never have that before. Its the LAST TIME I TAKE BENYLIN.
|Fri, 17 Jan 2014|
I took the night time version and now I am wide awake 4 hours later, every time I am about to fall asleep my throat starts twinging and a coughing fit follows. Without the drug I don't have this it has also caused disgusting discharge from my eyes, a horrible headache and tightness in chest.
|Sun, 21 Mar 2010|
Took it, didn't know it was the "drowsy" kind, went shopping and felt like i was drunk
|Thu, 11 Nov 2010|
I took Benylin the other night and I could not fall asleep. I was awake in my dream, or my hallucinations. My husband woke me up and my hands we crippled up and I could not move feet. He took me to emergency, as I thought I was having a stroke. The drs said it was probably a reaction to Benylin. I am 58 yr female, healthy and I do not take any other medications.
|Sun, 07 Feb 2010|
I just took some Benylin cough chest congestion , and I feel very drousy ! I dont understand why its not indicated ! its really stupid
|Fri, 25 Oct 2013|
Took the prescribed amount for my age. Did wonders in getting rid of my cough but was to busy enjoying the hallucinations to feel the relief. Took it once. Won't take it again. I like being in reality.
|Wed, 12 May 2010|
Took Benylin( NON DROWSY)last thing at night for chesty cough. Woke up with swollen lower right lip and right cheek. Swelling then spread rapidly around lower lip, left cheek to top lip with pink portion of lip swollen up to nose. Advised to see doctorpromptly (on a Sunday) who immediately prescribed an antihistamine whilst watching out for anaphylactic shock symptoms. Swelling went after 3 days. Awful experience.. Have taken this medication for 25 years without previous poroblems. Still have bottle Lot No A00772 Exp 01/2013